MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER
Model Number 0166L20
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient woke up due to catheter leakage.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential root cause could be due to a " balloon molding".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 15cc balloon: use 20ml sterile water 20cc balloon: use 25ml sterile water 30cc balloon: use 35ml sterile water 40cc balloon: use 45ml sterile water 75cc balloon: use 80ml sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use" h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the patient woke up due to catheter leakage.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9866143
Report Number1018233-2020-02020
Device Sequence Number2596249
Product Code KOD
UDI-Device Identifier00801741017605
UDI-Public(01)00801741017605
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0166L20
Device Catalogue Number0166L20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1